Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2000, 3:58 PM EDT for Medina County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2000, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 29, 2000, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Medina County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS51 KCLE 291958 SVRCLE OHC103-292045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 358 PM EDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN OHIO... * UNTIL 445 PM EDT * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BRUNSWICK...OR ABOUT 10 MILES SOUTHEAST OF ELYRIA...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDINA BRUNSWICK HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ REL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:25 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 29, 2:25 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT THU JUN 29 2000 THE FORECAST FOCUS FOR THIS PACKAGE CONTINUES TO BE THE UPPER LEVEL SHORT WAVE. CURRENTLY THE VORT CENTER IS LOCATED OVER THE SOUTHWESTERN PART OF LOWER MICHIGAN. PVA ASSOCIATED WITH THIS SHORT WAVES IS CREATING SOME SHOWER AND THUNDERSTORM ACTIVITY OVER SOUTHEAST MICHIGAN. ALL THE MODELS INDICATE THIS SYSTEM WILL ROTATE ACROSS NORTHERN OHIO 18Z-06Z. I EXPECTED SCATTERED SHOWER AND THUNDERSTORMS OVER THE EASTERN 2/3 OF CWA DURING THE EARLY EVENING HOURS. DUE TO THE LOCATION OF THE UPPER LEVEL SYSTEM AND THE TIMING I WILL LIKELY BE FORCED TO INCLUDE SOME MENTION OF PCPN FOR THE EASTERN AREAS UNTIL MIDNIGHT. RIDGE BUILDS BY 12Z. MOSTLY CLEAR CONDITIONS WILL PREVAIL THROUGH THE WEEKEND. I WILL KEEP TEMPS CLOSE TO GUIDANCE. .CLE...NONE. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:36 AM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 24 min |
| Jun 29, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 27 min |
| Jun 29, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.